MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30

INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30
Model Number 470430-08
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the endowrist stapler 30 instrument involved with this complaint and completed the device evaluation.Failure analysis confirmed the primary failure of loose grip cable to be related to the customer reported complaint.The instrument was found to have a broken grip cable at the distal end.As a result, the other grip cable became loose.The broken cable segment that contains the crimp was missing.The root cause of this failure is attributed to a component failure.The stapler instrument was placed and driven on an in-house system.The stapler passed initialization.The instrument clamped, fired and unclamped without any issues.A review of the logs showed no errors.This instruments grip tips were not moving intuitively, i.E.They were not following the master tool manipulator (mtm) input commands smoothly.This was caused by the broken grip cable.The root cause of this failure is attributed to a component failure.Also, the instrument was found to have the yaw plate broken.The yaw plate web was bent outwards towards the fire cardan.The root cause of is typically associated with mishandling/misuse, such as excess force applied to the distal end of the instrument.The instrument was found to have a broken pivot pin.There was no missing material.The root cause of this failure is associated with mishandling/misuse.
 
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy surgical procedure that the customer had issues with the cable popping out of the jaw hinge of the endowrist stapler 30 instrument.The procedure was completed with no patient harm.

Brand Name
ENDOWRIST
Common Device Name
STAPLER 30
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17015747
Report Number2955842-2023-14875
Device Sequence Number17860717
Product Code NAY
UDI-Device Identifier00886874112700
UDI-Public(01)00886874112700(10)T10200604
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K152421
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470430-08
Device Catalogue Number470430
Device Lot NumberT10200604 0018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/01/2021
Initial Report FDA Received Date05/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age71 YR
Patient SexMale
Patient Weight87 KG
Patient RaceWhite